MAUDE Adverse Event Report: ICU MEDICAL, INC. MEDFUSION 4000 SYRINGE INFUSION PUMP; PUMP, INFUSION

ICU MEDICAL, INC. MEDFUSION 4000 SYRINGE INFUSION PUMP; PUMP, INFUSION
Model Number 4000
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the infant patient received infusion in approximately 20 minutes, and the medication should have been administered over 1 hour.Per reporter, the nurse appropriately programmed the pump, which was confirmed in the pump¿s diagnostics.In less than 20 minutes, the pump started alarming that the syringe infusing the medication was near empty, and within about 5 minutes the syringe was completely empty.According to the pump, 05405 ml was delivered, and there was no remaining volume in the reservoir.The programmed volume to be infused was 1.7250 ml, and the programmed rate was 1.73 ml per hr.No symptoms were reported.
 
Additional Manufacturer Narrative
A4: 0.56 lbs h3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.Device evaluation: the suspected device was returned for evaluation.The customer reported issue of ¿the pump did not deliver the complete volume and the medication infused faster than it was programmed to¿ was confirmed due to user error as the wrong syringe size was selected.The intended infusion information provided by the customer, the appropriate syringe selection would have been a 3ml syringe, however the infusion history shows the 1ml syringe option was selected instead of 3ml when setting up the infusion.This was further confirmed by checking the sensor diagnostics when 1ml and 3ml syringes are in place.The syringe diameter 0.432 in shown in the infusion history is consistent with a 3ml syringe as a 1ml syringe would have shown a diameter around 0.274 in.No issues were found with the functionality of the pump.Probable cause of complaint was incorrect syringe selection by the user when setting up the infusion.The pump passed all functional testing.No issues found.Service history review identified there was no indication that the complaint was related to a service of the device within the review period.

Brand Name
MEDFUSION 4000 SYRINGE INFUSION PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ICU MEDICAL, INC.
3350 granada avenue north
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24650640
Report Number3012307300-2026-02763
Device Sequence Number18644138
Product Code FRN
UDI-Device Identifier10610586043567
UDI-Public(01)10610586043567(11)160516
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4000
Device Catalogue Number4000-0105-51
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age21 DA
Patient SexMale
Patient RaceBlack Or African American